# SDR CA070120001

- Difficulty date: January 18, 2007
- Submitted: May 1, 2007
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 13,416 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Bearing
- Condition: Failed
- Location: Turbocharger
- Part time: 13,433 hours
- Component: Turbocharger
- Component part number: LW12463T
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN)  RT ENGINE OIL CONSUMPTION HAD INCREASED, OIL RESIDUE FOUND ON EXHAUST STACK. INSPECTION FOUND THAT THE EXHAUST SIDE OF THE RT TURBOCHARGER WAS COVER IN OIL. FOUND THAT THE INNNER SUPPORT BEARING AND SEAL HAD FAILED ALLOWING OIL TO BE INTRODUCED TO THE HOT SIDE OF THE TURBO. REPLACED TURBOCHARGER, CHANGED ENGINE OIL,  INSPECTED RT ENGINE OIL FILTER FOR METAL, NO FAULT FOUND.   (TC NR 20070120001)
